- Give diazepam 10 mg IV/IM.
- If still convulsing give again 2-3 times.
- Still convulsing? Inject phenobarbital…
- Main causes of new convulsions (in our hospice) are
probably TOXOPLASMOSIS, CRYPTOCOCCOSIS
and Cerebral TB. We cannot treat other
usual causes (LYMPHOMA, PML, HIV Dementia…).
But of course patients with prior brain damage can have new convulsions simply
from a high fever. In such cases try to treat the fever and its cause.
- When convulsions appear during a "TOXO test",
a "CRYPTO test" or a "TB test"
we can consider that the test is a failure, and therefore stop it immediately
and try another treatment.
- During a convulsion try to observe if it is symmetrical or
not and also the direction of eyes. (All workers should be taught to
observe this). Focal lesions of the brain (TOXO)
often give asymmetrical convulsions and/or eyes looking in a lateral direction…
- Do not feel guilty if a patient dies while convulsing…
They are often too weak to support long convulsions. (Other patients
will not think you have killed the patient with your injection because they
will have seen the spectacular symptoms that were already apparent before
you gave any injections.)
- When patient is not convulsing anymore, give prophylaxis (phenytoin
1 tab 3-4x/day) and start a brain therapy. After 2 weeks, reduce phenytoin…
If convulsions do not occur again, you probably gave the right brain treatment.
Click here to send
remarks, suggestions, corrections
Click here to go to the Protocols Table
Send email to the
paul yves wery - firstname.lastname@example.org
aids-hospice.com & prevaids.org & stylite.net